Hi doctor, My baby is of 9 days old now. She is suffering from loose motion. I had given her Colicaid six drops in last 24 hours. She is only on breastfeed. Is it safe for her?
Welcome to icliniq.com.
A baby can pass five to six stools in a day or can pass stool once in two days. Both are normal. Since, baby is on exclusive breastfeed chance of infection is very less. Briefly, your baby is normal.
In my opinion, you should give prebiotic like Enterogermina (Bacillus clausii) ampule once a day for three days to increase gut immunity.
Mother should breastfeed the child more regularly to prevent dehydration. There is no need to give Colicaid (combination of Simethicone, Dill oil and Fennel oil) drops.
If any symptoms of fever or decreased feeding present then a checkup with the doctor is must.
For further information consult a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician
Hi doctor, My baby girl is of 13 days old by today. She has completed three days course of prebiotic but still she has the same problem. The frequency of passing stool got reduced but the thickness remains the same, very thin as water. She has no sign of fever or decreased feeding.
Welcome to icliniq.com.
If the child is active, feeding well and passes urine more than six times a day, then there is no dehydration. A baby may pass loose stools five to six times a day and this is normal.
I do not think that there is a need for antibiotics now. But, if these types of stools persist then you need to get your child examined by a doctor. Through physical examination, you can get the accurate diagnosis.
I think you should wait for 24 hours, and frankly, in my opinion, this problem will get solved in 24 hrs.
Tell the mother to breastfeed the child frequently. Also, you can check the weight of your child. During the first 6 days of life the weight decreases and after that it begins to rise. So, a 13 day old child should have similar weight as his birth weight.
If the condition of baby does not improve in 24 hours, then send photos of your child.
Revert back with photos to a paediatrician online --> https://www.icliniq.com/ask-a-doctor-online/paediatrician
Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article
The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a... Read Article
Article Overview: Diarrhea is dangerous for a child. It appears harmless, but slowly it makes the child sick. It makes the child pass out and to be brought to the hospital as an emergency. Here are some tips to look for the danger signs of diarrhea. Read Article
Diarrhea: Passing watery stools is diarrhea. It does not cause much harm if the child has no dehydration, but medical help should be sought. The doctor is the one to determine whether the child has dehydration or not. It is a more dangerous if the kid has vomiting along with watery stools.... Read Article
Query: Hello doctor, I had a blood test done two months back and my RBC was 6.0, hemoglobin 17.2, and hematocrit 51, which were all high especially RBC. The blood test was in the morning and I had not eaten or drunk for eight hours before. I am an 18-year-old 130 lb male, and I was wondering if the blood ... Read Full >>
Answer: Hello, Welcome to icliniq.com. The dehydration for prolonged duration can lead to high RBC count, high hematocrit and high hemoglobin level. But eight-hour fasting cannot lead to such findings. It is advisable to repeat your test after a few days. Until then, keep yourself well hydrated with lots ... Read Full
Ask your health query to a doctor online?Ask a Paediatrician Now